MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN

ABBOTT IRELAND ARCHITECT AFP; ALPHA-FETOPROTEIN
Catalog Number 03P36-25
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed a falsely elevated afp result for one patient while using the architect afp assay.The customer provided the following data for a (b)(6) female patient: initial: 725.3 ng/ml, the average of the first 2 retest results provided was 1.7 ng/ml a third retest generated a result of 1.7 ng/ml there was no adverse impact to patient management reported.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, in-house testing, field data review, a search for similar complaints, batch record review, design history record (dhr) review, and a review of labeling.Return material was not available.A review of the customer provided data and a review of the instrument logs confirmed the issue observed by the customer.An accuracy testing protocol was executed; testing met the acceptance criteria and determined the reagent is performing acceptably.An analysis utilizing customer field data was used to assess the specificity of the assay.Instrument data analytics (ida) reports for the architect afp assay were reviewed to determine if the median patient values have shifted over time.The analysis concluded that all reagent lots read patient results consistently therefore determined the reagent is performing acceptably.Tracking and trending did not identify an adverse trend or any atypical complaint activity.No issues were identified which would indicate a product deficiency from the batch record review.The dhr review did not identify any potential non-conformances, non-conformances or deviations related to the complaint issue.Labeling was reviewed and found to be adequate.Based on the available information a deficiency of the architect afp reagent, list 03p36, lot 85018fn00 was not identified.

Brand Name
ARCHITECT AFP
Common Device Name
ALPHA-FETOPROTEIN
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key7902148
Report Number3008344661-2018-00080
Device Sequence Number285093
Product Code LOK
UDI-Device Identifier00380740081317
UDI-Public00380740081317
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2019
Device Catalogue Number03P36-25
Device Lot Number85018FN00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer11/23/2018
Initial Report FDA Received Date09/24/2018
Supplement Report FDA Received Date12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARCHITECT I2000SR ANALYZER; ARCHITECT I2000SR ANALYZER; LN 03M74-02, SN (B)(4); LN 03M74-02, SN (B)(4)
Patient Age25 YR